Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 17, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 2, 2018, 3:22 AM EST. It took effect at Mar 2, 2018, 3:51 PM EST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2018, 3:22 AM EST (08:22 UTC)
- In effect from
- Mar 2, 2018, 3:51 PM EST
- Expired
- Mar 9, 2018, 10:00 AM EST
- In force
- 7 days
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
731 WHUS72 KMLB 020822 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 322 AM EST Fri Mar 2 2018 AMZ570-572-575-040830- /O.NEW.KMLB.SC.Y.0017.180303T0600Z-180305T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 322 AM EST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 10 PM EST SUNDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 1 AM Saturday to 10 PM EST Sunday. * WINDS...Shifting to north and increasing to 20 to 25 knots late tonight through this weekend. * WAVES/SEAS...Building to near 7 feet late tonight, then building further to as high as 12 to 16 feet this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-040830- /O.NEW.KMLB.SC.Y.0017.180303T1500Z-180305T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 322 AM EST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 PM EST SUNDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 10 AM Saturday to 10 PM EST Sunday. * WINDS...Shifting to north and increasing to around 20 knots this weekend. * WAVES/SEAS...Building as high as 9 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
10 follow-up statements
144 WHUS72 KMLB 022051 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 351 PM EST Fri Mar 2 2018 AMZ570-572-575-040830- /O.EXT.KMLB.SC.Y.0017.180302T2051Z-180305T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 351 PM EST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY... * WINDS...North 15 to 20 knots increasing to 20 to 25 knots late tonight through this weekend. * WAVES/SEAS...Around 7 feet tonight, building 8 to 10 feet Saturday and 12 to 16 feet Sunday into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-040830- /O.CON.KMLB.SC.Y.0017.180303T1500Z-180305T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 351 PM EST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 10 PM EST SUNDAY... * WINDS...North around 20 knots this weekend. * WAVES/SEAS...Building 9 to 13 feet by Sunday into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
061 WHUS72 KMLB 032018 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 318 PM EST Sat Mar 3 2018 AMZ550-552-555-570-572-575-050600- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180306T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 318 PM EST Sat Mar 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST MONDAY... * WINDS...North winds around 20 knots through Sunday, then veering northeast and gradually decreasing to 5 to 10 knots into Monday. * WAVES/SEAS...Large swells building to 9 to 13 feet nearshore and 14 to 16 feet offshore from Sunday into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
524 WHUS72 KMLB 040928 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 428 AM EST Sun Mar 4 2018 AMZ550-552-555-570-572-575-060930- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180307T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 428 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...North winds 20 to 25 knots Today, veering to northeast and gradually decreasing to 5 to 10 knots Monday. Winds will become south to southwest Tuesday into Wednesday ahead of the next cold front. * WAVES/SEAS...Large swells building to 9 to 13 feet nearshore and 14 to 16 feet offshore through Monday. Seas will remain high into mid week, even as winds diminish, due to continued large northeast swells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
783 WHUS72 KMLB 050930 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 430 AM EST Mon Mar 5 2018 AMZ550-552-555-570-572-575-060930- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180307T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 430 AM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS/SEAS...Even though winds will be diminishing to around 10 knots today and tonight, large northeast swells will keep conditions hazardous for small craft operators, especially near inlets during the outgoing tide. Open ocean waves are forecast up to around 15 feet today then they will gradually diminish to 10-12 feet Wednesday. South to southwest winds will increase Tuesday afternoon into Wednesday. Speeds up to 20-25 knots offshore by Tuesday night will create very choppy conditions again. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
565 WHUS72 KMLB 052008 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 308 PM EST Mon Mar 5 2018 AMZ550-552-555-570-572-575-061600- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180308T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 308 PM EST Mon Mar 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS/SEAS...Even though winds will be diminishing to around 10 knots today and tonight, large northeast swells will keep conditions hazardous for small craft operators, especially near inlets during the outgoing tide. Open ocean waves are forecast up to around 15 feet today then they will gradually diminish to 10-12 feet Wednesday. South to southwest winds will increase Tuesday afternoon into Wednesday. Speeds up to 20-25 knots offshore by Tuesday night will create very choppy conditions again. Winds will diminish to 10-15 knots early Thursday before another NE surge in the afternoon. Seas remain elevated 7-9 feet in the nearshore and approaching 10 feet in offshore waters on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
443 WHUS72 KMLB 060910 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 410 AM EST Tue Mar 6 2018 AMZ550-552-555-570-572-575-070930- /O.CON.KMLB.SC.Y.0017.000000T0000Z-180308T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 410 AM EST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS...South to southwest winds will increase to 15 to 20 knots tonight, and be up to 25 knots offshore. Winds will become northwest behind a cold front on Wednesday and be 15 to 20 knots into Thursday. * SEAS...Large northeast swells will keep open ocean waves elevated to 10-12 feet into Wednesday then slowly diminish Thursday. Hazardous conditions will occur at inlets, especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
751 WHUS72 KMLB 070917 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 417 AM EST Wed Mar 7 2018 AMZ550-552-555-570-572-575-080945- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180309T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 417 AM EST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...Southwest winds 20 knots this morning, and up to 25 knots offshore, then shifting to northwest 15 to 20 knots behind a cold front and continuing through Thursday night. * SEAS...Large northeast swells will keep open ocean waves elevated to 10-12 feet today then slowly diminish Thursday. Hazardous conditions will occur at inlets, especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
553 WHUS72 KMLB 080800 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 300 AM EST Thu Mar 8 2018 AMZ552-555-570-572-575-090200- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180309T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 300 AM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... * WINDS...Northwest winds around 20 knots this morning, then 15 to 20 knots through tonight and 10 to 15 knots Friday morning. * SEAS...Large northeast swells combined with choppy short period wind waves will keep seas elevated to 8 to 10 feet today then slowly diminish tonight and early Friday. Hazardous conditions will occur at inlets, especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-090200- /O.CON.KMLB.SC.Y.0017.000000T0000Z-180309T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 300 AM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...Northwest winds 15 to 20 knots through tonight. * SEAS...Large northeast swells and choppy short period wind waves will keep seas 6 to 8 feet into tonight. Hazardous conditions will occur at inlets, especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
895 WHUS72 KMLB 081812 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 112 PM EST Thu Mar 8 2018 AMZ550-082100- /O.EXT.KMLB.SC.Y.0017.000000T0000Z-180308T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 112 PM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY EXPIRES AT 4 PM THIS AFTERNOON... * WINDS...Northwest winds 15 to 20 knots through tonight. * SEAS...Moderate northeast swells and choppy short period wind waves will keep combined seas at 5 to 6 feet tonight. Hazardous conditions will occur at inlets, especially during the outgoing tides. Operators of Small Craft should exercise caution, especially if venturing well offshore. && $$ AMZ552-555-570-572-575-091500- /O.CON.KMLB.SC.Y.0017.000000T0000Z-180309T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 112 PM EST Thu Mar 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM FRIDAY... * WINDS...Northwest winds 20 knots through tonight and 10 to 15 knots Friday morning. * SEAS...Large northeast swells combined with choppy short period wind waves will keep seas at 7 to 8 feet tonight then gradually diminishing on Friday. Hazardous conditions will occur at inlets especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Cristaldi
387 WHUS72 KMLB 090825 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 325 AM EST Fri Mar 9 2018 AMZ552-555-570-572-575-091500- /O.CON.KMLB.SC.Y.0017.000000T0000Z-180309T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 325 AM EST Fri Mar 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest to north winds 15 to 20 knots this morning, becoming northeast and diminishing to around 10 knots this afternoon. * SEAS...A lingering northeast swell combined with choppy short period wind waves will keep seas up to 7 feet this morning. Seas will gradually diminishing this afternoon. Hazardous conditions will occur at inlets especially during the outgoing tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Ulrich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 8:13 PM EST, 7 hours 9 minutes earlier.
Area forecast discussion, Mar 1, 8:13 PM EST, 7 hours 9 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 813 PM EST Thu Mar 1 2018 .UPDATE... ...Turning Much Cooler Starting Friday Night with Building Seas and Surf Through This Weekend... Tonight...Isolated pre-frontal showers north of our area quickly diminished with loss of surface heating. There has been a little more coverage of showers right along the front, which was currently dropping through the panhandle. We have small PoPs after midnight across our north half as the front drops down the peninsula. The HRRR forecasts a smattering of low dBZ returns there, so will maintain our 20 percent chances, though any showers would be light. The HRRR shows a chance for fog in the far south but boundary layer winds 10-15 knots suggest low stratus, and if any low visibility occurs, it will be short-lived. We'll have one more night of above normal temperatures, with lows in the lower-mid 60s. Don't plan much change to the previous forecast. && .AVIATION... VFR through 06Z or so then MVFR CIGs should develop first across northern terminals (LEE/DAB/SFB/MCO) as a cold front pushes into the area, then overspread remaining terminals around or shortly after sunrise. Ceilings should break up or lift to VFR by late morning. North winds on Friday behind the initial frontal passage look to be about 10 knots or less except 10-15 knots at the coastal terminals. && .MARINE... Tonight/Fri...The pressure gradient will support 15-20 knot winds ahead of the cold front tonight, mainly from the southwest/west. The models show winds turning more northerly late tonight across the northern waters behind the front, then spreading into the southern waters Fri. The current forecast which has an exercise caution statement in the offshore waters looks good. Of course, mariners probably already know that quite hazardous boating conditions are on tap for the weekend. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECASTS...Lascody IMPACT WX...Combs
Hazardous weather outlook, Mar 1, 6:20 PM EST, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 620 PM EST Thu Mar 1 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 620 PM EST Thu Mar 1 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Poor boating conditions with a cold front moving through the area tonight. Winds will increase to 15 to 20 knots with seas building to 5 to 6 feet in the offshore waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Hazardous boating and beach conditions will develop from Friday through the upcoming weekend and into early next week as a large storm system develops over the northwest Atlantic Ocean this weekend. Expect increasing winds, seas, and surf, along with a building long period swell. The threat for rip currents will also increase considerably. Fire weather sensitivity will remain elevated Friday and Saturday due to a combination of gusty winds, low relative humidity and increasingly dry ground conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:36 AM EST | Rip Current Statement | MLB | Volusia | 13 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.